The mathematical analysis of black holes in general relativity

Research output: Chapter in Book/Report/Conference proceedingConference contribution

8 Scopus citations

Abstract

The mathematical analysis of black holes in general relativity has been the focus of considerable activity in the past decade from the perspective of the theory of partial differential equations. Much of this work is motivated by the problem of understanding the two celebrated cosmic censorship conjectures in a neighbourhood of the Schwarzschild and Kerr solutions. Recent progress on the behaviour of linear waves on black hole exteriors as well as on the full non-linear vacuum dynamics in the black hole interior puts us at the threshold of a complete understanding of the stability-and instability-properties of these solutions. This talk will survey some of these developments.

Original languageEnglish (US)
Title of host publicationInvited Lectures
EditorsSun Young Jang, Young Rock Kim, Dae-Woong Lee, Ikkwon Yie
PublisherKYUNG MOON SA Co. Ltd.
Pages747-772
Number of pages26
ISBN (Electronic)9788961058063
StatePublished - 2014
Externally publishedYes
Event2014 International Congress of Mathematicans, ICM 2014 - Seoul, Korea, Republic of
Duration: Aug 13 2014Aug 21 2014

Publication series

NameProceeding of the International Congress of Mathematicans, ICM 2014
Volume3

Conference

Conference2014 International Congress of Mathematicans, ICM 2014
CountryKorea, Republic of
CitySeoul
Period8/13/148/21/14

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Keywords

  • Black holes
  • Cosmic censorship
  • Einstein equations
  • General relativity

Fingerprint Dive into the research topics of 'The mathematical analysis of black holes in general relativity'. Together they form a unique fingerprint.

Cite this